Alert archive / Ohio / Red Flag Warnings in 2014
Red Flag Warning 1, NWS Charleston, WV
NWS Charleston, WV issued this red flag warning at Mar 27, 2014, 2:27 PM EDT for 9 counties in Ohio. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2014, 2:27 PM EDT (18:27 UTC)
- Expired
- Mar 27, 2014, 9:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
Counties Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2784 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
934 WWUS81 KRLX 271827 RFWRLX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 227 PM EDT THU MAR 27 2014 OHZ066-067-075-076-083>087-272300- /O.NEW.KRLX.FW.W.0001.140327T1827Z-140327T2300Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH- 227 PM EDT THU MAR 27 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR A HIGH FIRE DANGER IN SOUTHEAST OHIO... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A RED FLAG WARNING FOR SOUTHEAST OHIO...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 066 PERRY...FIRE WEATHER ZONE 067 MORGAN...FIRE WEATHER ZONE 075 ATHENS...FIRE WEATHER ZONE 076 WASHINGTON...FIRE WEATHER ZONE 083 JACKSON OH...FIRE WEATHER ZONE 084 VINTON...FIRE WEATHER ZONE 085 MEIGS...FIRE WEATHER ZONE 086 GALLIA AND FIRE WEATHER ZONE 087 LAWRENCE OH. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * TIMING...THIS AFTERNOON. * RELATIVE HUMIDITY...IN THE UPPER TEENS TO LOWER 20S. * LIGHTNING...NONE. * IMPACTS...FIRES COULD EASILY GET OUT OF CONTROL...ESPECIALLY IN GRASSY AND BRUSH FILLED AREAS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
942 WWUS81 KRLX 272256 RFWRLX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 656 PM EDT THU MAR 27 2014 OHZ066-280000- /O.CAN.KRLX.FW.W.0001.000000T0000Z-140327T2300Z/ PERRY- 656 PM EDT THU MAR 27 2014 ...RED FLAG WARNING IS CANCELLED FOR A HIGH FIRE DANGER IN PERRY COUNTY OHIO... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY LEVELS HAVE CLIMBED INTO THE UPPER 20S...AND WILL CONTINUE TO RISE OVERNIGHT...THUS THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ OHZ067-075-076-083>087-280100- /O.EXT.KRLX.FW.W.0001.000000T0000Z-140328T0100Z/ MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH- 656 PM EDT THU MAR 27 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING FOR A HIGH FIRE DANGER IN SOUTHEAST OHIO... * AFFECTED AREA...FIRE WEATHER ZONE 067 MORGAN...FIRE WEATHER ZONE 075 ATHENS...FIRE WEATHER ZONE 076 WASHINGTON...FIRE WEATHER ZONE 083 JACKSON OH...FIRE WEATHER ZONE 084 VINTON... FIRE WEATHER ZONE 085 MEIGS...FIRE WEATHER ZONE 086 GALLIA AND FIRE WEATHER ZONE 087 LAWRENCE OH. * WINDS...SOUTH 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * TIMING...THROUGH THIS EVENING. FIRE DANGER WILL DECREASE OVERNIGHT AS RAIN MOVES INTO THE REGION. * RELATIVE HUMIDITY...IN THE UPPER TEENS AND LOWER 20S. * LIGHTNING...NONE. * IMPACTS...FIRES COULD EASILY GET OUT OF CONTROL...ESPECIALLY IN GRASSY AND BRUSH FILLED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
655 WWUS81 KRLX 280053 RFWRLX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 853 PM EDT THU MAR 27 2014 OHZ067-075-076-083>087-280200- /O.EXP.KRLX.FW.W.0001.000000T0000Z-140328T0100Z/ MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH- 853 PM EDT THU MAR 27 2014 ...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING FOR HIGH FIRE DANGER FOR PORTIONS OF SOUTHEAST OHIO... WIND GUSTS HAVE DROPPED INTO THE LOWER TEENS AND RELATIVE HUMIDITY LEVELS ARE GRADUALLY CLIMBING INTO THE UPPER 20S ACROSS SOUTHEAST OHIO THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this red flag warning went out at Mar 27, 1:46 PM EDT, 41 minutes earlier.
Area forecast discussion, Mar 27, 1:46 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 146 PM EDT THU MAR 27 2014 .SYNOPSIS... MUCH WARMER THIS AFTERNOON. INCREASING LOW LEVEL WIND FLOW LATE THURSDAY INTO FRIDAY. WAVY COLD FRONT FRIDAY INTO SATURDAY. COOLER SUNDAY WITH HIGH PRESSURE BY SUNDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... FORECAST IS GENERALLY ON TRACK EARLY THIS MORNING. WATCHING AN AREA OF RADAR ECHOES ACROSS WESTERN KENTUCKY AND SOUTHERN INDIANA THIS MORNING MOVING E/NE-WARD TOWARDS THE AREA. AT THE SURFACE...TEMPS THIS MORNING MAINLY IN THE LOW/MID 20S FOR THE LOWLANDS WITH SOME UPPER 20S OUT WEST...ALONG WITH WARMER TEMPS IN THE HIGH COUNTRY WITH STRONG WARM ADVECTION UNDERWAY ALOFT. TODAY...AFOREMENTIONED AREA OF PRECIP SHOULD REMAIN WEST AND NORTHWEST OF THE AREA TODAY AS A S/W TROUGH LIFTS NE TOWARDS THE SOUTHERN GREAT LAKES OUT AHEAD OF THE MAIN SYSTEM. WINDS ALOFT CONTINUE SOUTHWEST WITH UPPER TROUGH PUSHING ACROSS THE NORTHERN CONUS. ASSOC SFC LOW RIDES NORTHEAST TODAY FROM NC KANSAS TO EASTERN IOWA BY 00Z FRI. AS SUCH AND WITH RETREATING SFC HIGH TO THE EAST...WINDS SET UP OUT OF THE SOUTH AND BECOME BREEZY TO GUSTY...GENERALLY AROUND 20-25KTS FOR THE LOWLANDS AND PARTICULARLY OVER SE OHIO. INHERITED MAX TEMPS STILL GENERALLY ON TRACK...WITH AROUND 60 FOR PERRY COUNTY AND MID/UPPER 60S CENTRAL LOWLANDS AND INTO THE COALFIELDS. LOW DEWPOINTS WILL RESULT IN RH VALUES BTWN 20-30 PERCENT FOR ALL LOWLANDS...AND WITH THE GUSTY WINDS EXPECTED AND 10-HR FUEL MOISTURE AREA-WIDE EXPECTED TO BE 7-8 PERCENT BY THIS AFTERNOON...WENT AHEAD AND ISSUED A FIRE WX SPS FOR MUCH OF THE AREA THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. TONIGHT...AFOREMENTIONED SFC LOW CONTINUES NORTHEASTWARD INTO THE GREAT LAKES REGION WITH UPPER TROUGH ALSO LIFTING NORTHEASTWARD JUST BEHIND...DRIVING A COLD FRONT TOWARDS THE FORECAST AREA. SLOWED DOWN PROGRESSION OF PRECIP ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST JUST A TAD...AND ALSO INCREASED POPS TO CATEGORICAL AREA-WIDE EXPECT FAR EASTERN/SOUTHERN ZONES. EXPECTING A GENERAL QUARTER TO HALF INCH OF PRECIP WITH THIS SYSTEM OVERALL...AND TEMPS WILL REMAIN WARM ENOUGH FOR P-TYPE TO REMAIN ALL RAIN. REALLY NOT EXPECTING THUNDER...BUT LATEST NAM/GFS RUNS DEPICTING AROUND 200J/KG ELEVATED CAPE NEAR AND WEST OF OHIO RIVER BTWN 00Z-06Z FRI WHICH RESULTS IN EL/S UP AROUND 23KFT. OPERATIONALLY CAN/T SAY THUNDER WOULD BE IMPOSSIBLE SO INCLUDED A SLIGHT THUNDER MENTION ACROSS THE WEST. OF PERHAPS MORE CONCERN ARE THE STRONG WINDS WHICH DEVELOP OFF-SFC AS WE HAVE SEEN MANY TIMES THIS FALL AND WINTER. BOTH THE LATEST NAM AND GFS RUNS DEPICTING AROUND 50-55KTS AT 925MB AND 65-75KTS AT 850MB...AND WITH STRONG WINDS EVEN OVERNIGHT KEEPING A MIXED LAYER GOING ALONG WITH EVEN MEAGER INSTABILITY...THERE DOES APPEAR TO BE SOME POTENTIAL FOR STRONG TO POSSIBLY A SEVERE WIND GUSTS WITH ANY CONVECTIVE LINE OF SHOWERS...SO SOMETHING THAT BEARS MONITORING. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... MODELS HAVE TRENDED FASTER WITH THE ARRIVAL OF A COLD FRONT EARLY FRIDAY MORNING. THIS FRONT WILL BE ENHANCED BY AN MID LEVEL SHORTWAVE EVIDENT IN H5 HEIGHTS AND VORTICITY CHARTS. THE GENERAL CONSENSUS POINTS TO THE ONSET OF PCPN ARRIVING TO THE TRI-STATE AREA BY 09Z...SPREADING QUICKLY EAST BY EARLY AFTERNOON. THE ENVIRONMENT CAN BE DESCRIBED AS A HIGH SHEARED...LOW THERMODYNAMIC ENVIRONMENT. DEEP LAYERED SHEAR IN EXCESS OF 55-60 KNOTS...ARE NOTICED. MODELS SHOW 60-70 KNOTS WINDS AT H850 IN THE WARM SECTOR. DESPITE OF UPGLIDING AIR PARCELS...THESE WINDS WILL EASILY MIX DOWN WITH SHOWERS AND THUNDERSTORMS. THE SREF AND NAM MODELS INDICATE SUPERCELL COMPOSITE PARAMETER REACHING AROUND 5 UNITS. ALTHOUGH SUPERCELLS STORMS ARE NOT ANTICIPATED ATTM...THIS PARAMETER DO INDICATE THE POSSIBILITY OF THUNDERSTORMS. THEREFORE...CONTINUED MENTION THUNDER IN THE FORECAST. IN FACT...SPC CONTINUES TO HAVE THE AREA UNDER GENERAL THUNDERSTORMS...ALTHOUGH WILL NOT BE SURPRISE IF THE AREA GETS UNDER A SLIGHT RISK FOR SEVERE WEATHER LATER TODAY EFFECTIVE FRIDAY AND FRIDAY NIGHT. MODELS ALSO SUGGEST THERE COULD BE A LULL IN SHOWERS ACTIVITY LATER FRIDAY NIGHT AS THE FIRST SHORTWAVE AND ASSOCIATED FRONT CROSS TO OUR EAST. A SECOND BUT STRONGER MID LEVEL SHORTWAVE COULD INTENSIFY INTO A CLOSED LOW ACROSS THE OH VALLEY SOUTH TO TN BY SATURDAY...REFLECTING A SURFACE LOW PRESSURE MOVING INTO KY AND PASSING JUST SOUTH OF WV LATE FRIDAY NIGHT INTO EARLY SATURDAY. THESE FEATURES WILL BRING ANOTHER ROUND OF RAIN SHOWERS SATURDAY. CODED POPS ACCORDINGLY SHOWING A LULL IN PCPN ACTIVITY FRIDAY NIGHT BETWEEN THE TWO SYSTEMS. WENT CLOSER TO THE ALL BLEND OF MOS GUIDANCE FOR TEMPERATURES THROUGH THE PERIOD. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... A MORE PROGRESSIVE FLOW PATTERN SEEMS TO BE SETTING UP DURING THIS PERIOD. WITH 500 MB MID LEVEL TROF AND LOW LEVEL COLD AIR ADVECTION SATURDAY NIGHT...DID HOLD ONTO SOME 20/30 POPS A BIT LONGER...INTO SUNDAY MORNING MOSTLY IN WV. COULD BE SNOW SHOWERS IN THE WV MOUNTAIN COUNTIES LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. DID HOLD MAXIMUM TEMPERATURES A BIT COOLER SUNDAY THAN WPC MEDIUM RANGE GUIDANCE. STILL DRY ON TUESDAY WITH NEXT 500 MB TROF LONG ABOUT TUESDAY. NOTICE WIDE VARIATION IN MOS TEMPERATURE GUIDANCE BETWEEN 12Z GFS AND 00Z ECMWF FOR TUESDAY...WITH ECMWF BEING COOLER. GENERAL CONSENSUS WAS BETWEEN THE 2. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... VFR CLOUDS WILL CONTINUE OVER THE REGION THIS AFTERNOON AND EVENING. A BAND OF SHOWERS WILL THEN MOVE ACROSS THE AREA LATE TONIGHT AND FRIDAY MORNING...PRODUCING SOME RESTRICTIONS. A MVFR CLOUD DECK IS POSSIBLE BEHIND THIS LINE FRIDAY MORNING. STRONG SOUTHERLY WINDS CAN BE EXPECTED. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY... FORECAST CONFIDENCE: HIGH. ALTERNATE SCENARIOS: TIMING OF THE SHOWERS AND CEILINGS/VISIBILITIES IN THE SHOWERS COULD VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z FRIDAY... IFR POSSIBLE LOW CLOUDS AND FOG FRIDAY NIGHT INTO SATURDAY MORNING. && .EQUIPMENT... 88D RLX-CHARLESTON WV WILL BE UP AND DOWN DUE TO EQUIPMENT PROBLEMS AS TECHS LOOK INTO IT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/50 NEAR TERM...50 SHORT TERM...ARJ LONG TERM...KTB AVIATION...50 EQUIPMENT...RPY
Hazardous weather outlook, Mar 27, 5:46 AM EDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 546 AM EDT THU MAR 27 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-281000- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 546 AM EDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. LOW RELATIVE HUMIDITY IN THE 20S...STRONG GUSTY WINDS...AND DRY FUEL MOISTURE WILL PRODUCE AN ENHANCED THREAT FOR FIRES TODAY. A COLD FRONT WILL APPROACH THE AREA TONIGHT...BRINGING RAIN SHOWERS AND THUNDERSTORMS OVERNIGHT INTO FRIDAY. WITH VERY STRONG WINDS ALOFT...THERE IS A POTENTIAL FOR DAMAGING WINDS WITH THE STRONGER STORMS LATE TONIGHT INTO FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT CROSSES THE AREA FRIDAY WITH A CHANCE OF THUNDERSTORMS. WITH VERY STRONG WINDS ALOFT...THERE IS A POTENTIAL FOR DAMAGING WINDS WITH THE STRONGER STORMS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Ohio, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.